1st Texas meningitis case linked to tainted steroids diagnosed
One Texas case of meningitis has been linked to tainted steroid injections.
The Texas Department of State Health Services said the affected patient is a woman in Central Texas.
The injection was produced by the New England Compounding Center. Steroids produced by that company were recalled because they were contaminated with a fungus. That fungus has caused some patients to develop a rare form of fungal meningitis or have strokes. As of Oct. 12, 14 deaths had been reported.
Two Texas health care providers are known to have used the recalled steroids – Harris Methodist Southlake Hospital and Dallas Back Pain Management. About 131 patients are believed to have been treated with the steroid products and they have all been notified, according to state health officials.
The New England Compounding Center has voluntarily closed.
For more information about the recalled steroids and fungal meningitis, visit the Centers for Disease Control and Prevention's website.